A 71-year-old female asked:
should you take b12 if you take omeprazole ?
1 doctor answer • 2 doctors weighed in
Specializes in Gastroenterology
Side effect of PPI : The chronic use of PPI such as omeprazole is fairly common in medical practice especially GERD or in patients at increased risk of PUD , but has been associated with causing vitamin B12 deficiency.Omeprazole's ability to suppress gastric acid production can impair the conversion of pepsinogen to pepsin, which can affect the ability of protein bound vitamin B12 to be freed for absorption.
Last updated Jul 8, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.